CSN Login
Members Online: 14

36 months of hormone treatments

Cherokee6
Posts: 32
Joined: Oct 2011

I was diagnosed with a Gleason 9 stage T3b in December of 2009 and had the Davinci Surgery followed up with 45 Radiation treatments. Last month (August) I was given my last three month hormone shot which will bring me to a total of 36 months on hormones. I also have been taking Biclutimide every day for the past year at the direction of my VA urologist. My PSA has remained >0.1. I will have another PSA test next month as well as a test for testosterone levels, which I assume is to determine a base line as they will continue to test PSA every 3 months to look for an increase.
My side effects have been typical, hot flashes, breast tenderness, incontinence, tiredness, weight gain, depression, loss of libido and general lack of energy.
I am curious if anyone else that has been on hormone treatment for three years has had a recurrence and how long it took for PSA to begin rising. My initial PSA was only 2.2. I am looking forward to regaining a somewhat normal existence after the effects of the last hormone shot go away in 3 months.

VascodaGama's picture
VascodaGama
Posts: 1599
Joined: Nov 2010

Cherokee

Welcome to the group of guys recovering from HT. In fact there is few information with regards to experiences post HT and you will find that hard to get answers if the period of “36 months” is important to you.
I am now on recovery and feeling must better. You can read my experience in this link;
http://csn.cancer.org/node/244938

One thing to consider is that the recovery is accomplished if a patient returns to normal levels of testosterone. This is indicative that the hormonal drugs lost their efficacy and that our signalling system start “working” naturally.

You should continuously be tested for T as well for PSA.

I wish you recover the soonest and that the PSA keeps undetectable.

Best.
VGama

Cherokee6
Posts: 32
Joined: Oct 2011

VGama,
You are right about the lack of information after being on HT for 36 months. I have been looking for a long time and it seems that most are on it for 12 and some 24 months.
The link to your experience was helpful and gives me something to look forward to. I have heard that it can take up to 9 or 12 months for most of the effect of HT to wear off but I was never sure if it referred to the time from the last shot or from the end of its time release cycle. My shots have been for three months at a time and the three months ends in November on Thanksgiving Day. My VA doctor said to keep taking the daily Biclutimide until that time. I can't wait. I thought about stopping the treatments sooner due to some of the side effects but with my PSA remaining >0.1 I didn't have the nerve to mess with it. I long for regaining some energy and hope that I will feel well enough to hit the GYM again. I have threatened to exercise but after a day of work I just don’t have the stamina. I’ve gone from 180 lbs. to 210 lbs. and I hate the feeling.
Once again I want to thank you VGama for being here for us. I don’t get to this site as much as I would like but when I do I am anxious to see what you have to say not only on your progress but your valuable responses to other’s questions.

Cherokee6

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network